The time decay of fully discrete finite-volume approximations of porous-medium and fast-diffusion equations with Neumann or periodic boundary conditions is proved in the entropy sense. The algebraic or exponential decay rates are computed explicitly. In particular, the numerical scheme dissipates all zeroth-order entropies which are dissipated by the continuous equation. The proofs are based on novel continuous and discrete generalized Beckner inequalities. Furthermore, the exponential decay of some first-order entropies is proved in the continuous and discrete case using systematic integration by parts. Numerical experiments in one and two space dimensions illustrate the theoretical results and indicate that some restrictions on the parameters seem to be only technical.
DOI : 10.1051/m2an/2015031
Mots-clés : Porous-medium equation, fast-diffusion equation, finite-volume method, entropy dissipation, Beckner inequality, entropy construction method
@article{M2AN_2016__50_1_135_0, author = {Chainais-Hillairet, Claire and J\"ungel, Ansgar and Schuchnigg, Stefan}, title = {Entropy-dissipative discretization of nonlinear diffusion equations and discrete {Beckner} inequalities}, journal = {ESAIM: Mathematical Modelling and Numerical Analysis }, pages = {135--162}, publisher = {EDP-Sciences}, volume = {50}, number = {1}, year = {2016}, doi = {10.1051/m2an/2015031}, zbl = {1341.65034}, mrnumber = {3460104}, language = {en}, url = {https://www.numdam.org/articles/10.1051/m2an/2015031/} }
TY - JOUR AU - Chainais-Hillairet, Claire AU - Jüngel, Ansgar AU - Schuchnigg, Stefan TI - Entropy-dissipative discretization of nonlinear diffusion equations and discrete Beckner inequalities JO - ESAIM: Mathematical Modelling and Numerical Analysis PY - 2016 SP - 135 EP - 162 VL - 50 IS - 1 PB - EDP-Sciences UR - https://www.numdam.org/articles/10.1051/m2an/2015031/ DO - 10.1051/m2an/2015031 LA - en ID - M2AN_2016__50_1_135_0 ER -
%0 Journal Article %A Chainais-Hillairet, Claire %A Jüngel, Ansgar %A Schuchnigg, Stefan %T Entropy-dissipative discretization of nonlinear diffusion equations and discrete Beckner inequalities %J ESAIM: Mathematical Modelling and Numerical Analysis %D 2016 %P 135-162 %V 50 %N 1 %I EDP-Sciences %U https://www.numdam.org/articles/10.1051/m2an/2015031/ %R 10.1051/m2an/2015031 %G en %F M2AN_2016__50_1_135_0
Chainais-Hillairet, Claire; Jüngel, Ansgar; Schuchnigg, Stefan. Entropy-dissipative discretization of nonlinear diffusion equations and discrete Beckner inequalities. ESAIM: Mathematical Modelling and Numerical Analysis , Tome 50 (2016) no. 1, pp. 135-162. doi : 10.1051/m2an/2015031. https://www.numdam.org/articles/10.1051/m2an/2015031/
Large time behavior of solutions of Neumann boundary value problem for the porous medium equation. Indiana Univ. Math. J. 30 (1981) 749–785. | DOI | MR | Zbl
and ,A nonlinear mixed finite element method for a degenerate parabolic equation arising in flow in porous medium. SIAM J. Numer. Anal. 33 (1996) 1669–1687. | DOI | MR | Zbl
, and ,On convex Sobolev inequalities and the rate of convergence to equilibrium for Fokker-Planck type equations. Commun. Partial Differ. Equ. 26 (2001) 43–100. | DOI | MR | Zbl
, , and ,Finite element approximation of a fourth order nonlinear degenerate parabolic equation. Numer. Math. 80 (1998) 525–556. | DOI | MR | Zbl
, and ,A generalized Poincaré inequality for Gaussian measures. Proc. Amer. Math. Soc. 105 (1989) 397–400. | MR | Zbl
,Extinction time for fast diffusion. Phys. Lett. A 72 (1979) 107–110. | DOI
,On discrete functional inequalities for some finite volume schemes. IMA J. Numer. Anal. 35 (2015) 1125–1149. | DOI | MR | Zbl
, and ,Asymptotics of the porous media equations via Sobolev inequalities. J. Funct. Anal. 225 (2005) 33–62. | DOI | MR | Zbl
and ,
Sharp rates of decay of solutions to the nonlinear fast diffusion equation
Asymptotic
Entropy dissipation methods for degenerate parabolic problems and generalized Sobolev inequalities. Monatsh. Math. 133 (2001) 1–82. | DOI | MR | Zbl
, , , and ,Positive entropic schemes for a nonlinear fourth-order equation. Discrete Contin. Dyn. Syst. B 3 (2003) 1–20. | MR | Zbl
, and ,Entropy-energy inequalities and improved convergence rates for nonlinear parabolic equations. Discr. Cont. Dyn. Syst. B 6 (2006) 1027–1050. | MR | Zbl
, , , and ,High-order relaxation schemes for nonlinear degenerate diffusion problems. SIAM J. Numer. Anal. 45 (2007) 2098–2119. | DOI | MR | Zbl
, , and ,Best constants for Gagliardo–Nirenberg inequalities and applications to nonlinear diffusions. J. Math. Pures Appl. 81 (2002) 847–875. | DOI | MR | Zbl
and ,Fast diffusion to self-similarity: complete spectrum, long-time asymptotics, and numerology. Arch. Ration. Mech. Anal. 175 (2005) 301–342. | DOI | MR | Zbl
and ,
On the Bakry-Emery criterion for linear diffusions and weighted porous media equations. Commun. Math. Sci. 6 (2008) 477–494. | DOI | MR | Zbl
, and ,Finite element approximation of the fast diffusion and the porous medium equations. SIAM J. Numer. Anal. 46 (2008) 2393–2410. | DOI | MR | Zbl
and ,On the probable errors of frequency-constants (contd.). J. Roy. Stat. Soc. 71 (1908) 499–512. | DOI
,R. Eymard, T. Gallouët and R. Herbin, Finite Volume Methods. In Vol. 7 of Handbook of Numerical Analysis, edited by P.G. Ciarlet and J.L. Lions. North-Holland, Amsterdam (2000) 713–1020. | MR | Zbl
Convergence of a finite volume scheme for nonlinear degenerate parabolic equations. Numer. Math. 92 (2002) 41–82. | DOI | MR | Zbl
, , and ,R. Eymard, M. Gutnic and D. Hilhorst, The finite Volume Method for an elliptic-parabolic equation. Proc. of the Algoritmy’97 Conference on Scientific Computing (Zuberec). Acta Math. Univ. Comenian. (N.S.) 67 (1998) 181–195. | MR | Zbl
Energy estimates for continuous and discretized electro-reaction-diffusion systems. Nonlin. Anal. 70 (2009) 788–805. | DOI | MR | Zbl
and ,Sharp short and long-time asymptotics for solutions to the Neumann problem for the porous media equation. J. Differ. Equ. 254 (2013) 2261–2288. | DOI | MR | Zbl
and ,Sharp asymptotics for the porous media equation in low dimensions via Gagliardo–Nirenberg inequalities. Riv. Mat. Univ. Parma 5 (2014) 15–38. | MR | Zbl
and ,Logarithmic Sobolev inequalities. Amer. J. Math. 97 (1975) 1061–1083. | DOI | MR | Zbl
,Nonnegativity preserving convergent schemes for the thin film equation. Numer. Math. 87 (2000) 113–152. | DOI | MR | Zbl
and ,An algorithmic construction of entropies in higher-order nonlinear PDEs. Nonlinearity 19 (2006) 633–659. | DOI | MR | Zbl
and ,The Derrida–Lebowitz–Speer–Spohn equation: existence, non-uniqueness, and decay rates of the solutions. SIAM J. Math. Anal. 39 (2008) 1996–2015. | DOI | MR | Zbl
and ,A positivity preserving numerical scheme for a nonlinear fourth-order parabolic equation. SIAM J. Numer. Anal. 39 (2001) 385–406. | DOI | MR | Zbl
and ,Interacting dopant diffusions in crystalline silicon. SIAM J. Appl. Math. 48 (1988) 405–415. | DOI | MR | Zbl
,Between Sobolev and Poincaré. Lect. Notes Math. 1745 (2000) 147–168. | DOI | MR | Zbl
and ,On Talagrand’s deviation inequalities for product measures. ESAIM: PS 1 (1996) 63–87. | DOI | Numdam | MR | Zbl
,E. Lieb and M. Loss, Analysis, 2nd edition. Amer. Math. Soc. Providence (2010). | MR | Zbl
Une méthode particulaire déterministe pour des équations diffusives non linéaires. C. R. Acad. Sci. Paris Sér. I Math 332 (2001) 369–376. | DOI | MR | Zbl
and ,Entropy formulation for parabolic degenerate equations with general Dirichlet boundary conditions and application to the convergence of FV methods. SIAM J. Numer. Anal. 41 (2003) 2262–2293. | DOI | MR | Zbl
and ,A posteriori error estimates for vertex centered finite volume approximations of convection-diffusion-reaction equations. Math. Mod. Numer. Anal. 35 (2001) 355–387. | DOI | Numdam | MR | Zbl
,Numerical methods for flows through porous media I. Math. Comput. 40 (1983) 435–467. | DOI | MR | Zbl
,Long-time asymptotics for the porous medium equation: the spectrum of the linearized operator. J. Differ. Equ. 256 (2014) 1191–1223. | DOI | MR | Zbl
,On the discrete version of Wirtinger’s inequality. Amer. Math. Monthly 80 (1973) 755–760. | DOI | MR | Zbl
,J.L. Vázquez, Smoothing and Decay Estimates for Nonlinear Parabolic Equations of Porous Medium Type. Vol. 33 of Oxford Lect. Ser. Math. Appl. Oxford University Press (2006). | MR | Zbl
J.L. Vázquez, The Porous Medium Equation. Mathematical Theory. Oxford University Press, Oxford (2007). | MR | Zbl
Z. Wu, J. Yin and C. Wang, Elliptic and Parabolic Equations. World Scientific, Singapore (2006). | Zbl
Positivity-preserving numerical schemes for lubrication-type equations. SIAM J. Numer. Anal. 37 (2000) 523–555. | DOI | MR | Zbl
and ,- Long time behavior of the field–road diffusion model: an entropy method and a finite volume scheme, Journal of Numerical Mathematics (2025) | DOI:10.1515/jnma-2023-0137
- Long time behavior of finite volume discretization of symmetrizable linear hyperbolic systems, IMA Journal of Numerical Analysis, Volume 43 (2023) no. 1, p. 326 | DOI:10.1093/imanum/drab092
- Structure preserving schemes for Fokker–Planck equations with nonconstant diffusion matrices, Mathematics and Computers in Simulation, Volume 188 (2021), p. 342 | DOI:10.1016/j.matcom.2021.04.018
- Large-time behaviour of a family of finite volume schemes for boundary-driven convection–diffusion equations, IMA Journal of Numerical Analysis, Volume 40 (2020) no. 4, p. 2473 | DOI:10.1093/imanum/drz037
- Convex Sobolev inequalities related to unbalanced optimal transport, Journal of Differential Equations, Volume 268 (2020) no. 7, p. 3705 | DOI:10.1016/j.jde.2019.10.006
- Large Time Behavior of Nonlinear Finite Volume Schemes for Convection-Diffusion Equations, SIAM Journal on Numerical Analysis, Volume 58 (2020) no. 5, p. 2544 | DOI:10.1137/19m1299311
- Uniformly Compressing Mean Curvature Flow, The Journal of Geometric Analysis, Volume 29 (2019) no. 4, p. 3055 | DOI:10.1007/s12220-018-00104-z
- Analysis and numerical solution of coupled volume-surface reaction-diffusion systems with application to cell biology, Applied Mathematics and Computation, Volume 336 (2018), p. 351 | DOI:10.1016/j.amc.2018.04.031
- Numerical Analysis of a Nonlinear Free-Energy Diminishing Discrete Duality Finite Volume Scheme for Convection Diffusion Equations, Computational Methods in Applied Mathematics, Volume 18 (2018) no. 3, p. 407 | DOI:10.1515/cmam-2017-0043
- Structure Preserving Schemes for Nonlinear Fokker–Planck Equations and Applications, Journal of Scientific Computing, Volume 74 (2018) no. 3, p. 1575 | DOI:10.1007/s10915-017-0510-z
- A discrete Bakry-Emery method and its application to the porous-medium equation, Discrete Continuous Dynamical Systems - A, Volume 37 (2017) no. 11, p. 5541 | DOI:10.3934/dcds.2017241
- Numerical Analysis of a Robust Free Energy Diminishing Finite Volume Scheme for Parabolic Equations with Gradient Structure, Foundations of Computational Mathematics, Volume 17 (2017) no. 6, p. 1525 | DOI:10.1007/s10208-016-9328-6
- A new multicomponent Poincaré–Beckner inequality, Journal of Functional Analysis, Volume 272 (2017) no. 8, p. 3281 | DOI:10.1016/j.jfa.2016.12.018
- A finite volume scheme for boundary-driven convection–diffusion equations with relative entropy structure, Numerische Mathematik, Volume 137 (2017) no. 3, p. 535 | DOI:10.1007/s00211-017-0885-7
- Discrete Beckner inequalities via the Bochner–Bakry–Emery approach for Markov chains, The Annals of Applied Probability, Volume 27 (2017) no. 4 | DOI:10.1214/16-aap1258
- Uncertainty Quantification for Kinetic Models in Socio–Economic and Life Sciences, Uncertainty Quantification for Hyperbolic and Kinetic Equations, Volume 14 (2017), p. 151 | DOI:10.1007/978-3-319-67110-9_5
- A family of fourth-order q-logarithmic equations, Journal of Mathematical Analysis and Applications, Volume 438 (2016) no. 1, p. 142 | DOI:10.1016/j.jmaa.2016.02.002
- Entropy-Diminishing CVFE Scheme for Solving Anisotropic Degenerate Diffusion Equations, Finite Volumes for Complex Applications VII-Methods and Theoretical Aspects, Volume 77 (2014), p. 187 | DOI:10.1007/978-3-319-05684-5_17
Cité par 18 documents. Sources : Crossref